Alert archive / West Virginia / Winter Storm Warnings in 2018
Winter Storm Warning 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm warning at Mar 13, 2018, 3:34 PM EDT for Greenbrier County, West Virginia. It was in force for 20 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2018, 3:34 PM EDT (19:34 UTC)
- Expired
- Mar 14, 2018, 12:00 PM EDT
- In force
- 20 hr
- Issued by
- NWS Blacksburg, VA
County Greenbrier County, WV
The radar
The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 4:15 AM EDT | SNOW 0.5 | Lewisburg, WV | |
| Mar 14, 4:15 AM EDT | SNOW 4 | 2 N Meadow Bluff, WV | |
| Mar 14, 4:15 AM EDT | SNOW 5 | Rainelle, WV | |
| Mar 14, 7:00 AM EDT | SNOW 0.7 | 1 Sse White Sulphur Spr, WV | |
| Mar 14, 7:00 AM EDT | SNOW 3 | Lewisburg, WV | |
| Mar 14, 7:00 AM EDT | SNOW 12 | 3 N Rupert, WV | |
| Mar 14, 9:02 AM EDT | SNOW 8 | Quinwood, WV | |
| Mar 14, 9:03 AM EDT | SNOW 5 | 2 N Meadow Bluff, WV | |
| Mar 14, 9:13 AM EDT | SNOW 7 | 4 W Maxwelton, WV | |
| Mar 14, 10:29 AM EDT | SNOW 6.5 | 2 Sw Williamsburg, WV | 6.5 INCHES NEAR CORNSTALK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667 WWUS41 KRNK 131934 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 334 PM EDT Tue Mar 13 2018 ....Accumulating Snow Expected Along the Western Mountains Tonight into Wednesday Morning... .A low pressure system over the Great Lakes will move east to New England overnight. Continued northwest flow will result in another round of accumulating snow showers along western slopes tonight into Wednesday morning. WVZ508-140345- /O.UPG.KRNK.WW.Y.0013.000000T0000Z-180314T1200Z/ /O.NEW.KRNK.WS.W.0003.180313T1934Z-180314T1600Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 334 PM EDT Tue Mar 13 2018 ...WINTER STORM WARNING IN EFFECT UNTIL NOON EDT WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations of 4 to 6 inches are expected. * WHERE...Western Greenbrier County. * WHEN...Until noon EDT Wednesday. * ADDITIONAL DETAILS...Travel will be very difficult to impossible, including during the morning commute on Wednesday. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ001-018-VAZ009-015-140345- /O.EXB.KRNK.WW.Y.0013.000000T0000Z-180314T1600Z/ Ashe-Watauga-Smyth-Grayson- Including the cities of West Jefferson, Boone, Marion, Independence, Whitetop, Troutdale, and Volney 334 PM EDT Tue Mar 13 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT WEDNESDAY... * WHAT...Snow showers expected, mainly along western slopes. Additional snow accumulations of 1 to 3 inches, with localized higher amounts. * WHERE...In Virginia, Smyth and Grayson Counties. In North Carolina, Ashe and Watauga Counties. * WHEN...Until noon EDT Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ VAZ007-WVZ042-043-140345- /O.EXT.KRNK.WW.Y.0013.000000T0000Z-180314T1600Z/ Tazewell-Mercer-Summers- Including the cities of Tazewell, Bluefield, Hinton, and Hix 334 PM EDT Tue Mar 13 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EDT WEDNESDAY... * WHAT...Snow showers expected, mainly along western slopes. Additional snow accumulations of 1 to 4 inches. * WHERE...In Virginia, Tazewell County. In West Virginia, Mercer and Summers Counties. * WHEN...Until noon EDT Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ RCS
3 follow-up statements
222 WWUS41 KRNK 140218 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1018 PM EDT Tue Mar 13 2018 ....Accumulating Snow Expected Along the Western Mountains Tonight into Wednesday Morning... .A low pressure system over the Great Lakes will move east to New England overnight. Continued northwest flow will result in rounds of accumulating snow showers along western slopes tonight into Wednesday morning. WVZ508-141100- /O.CON.KRNK.WS.W.0003.000000T0000Z-180314T1600Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 1018 PM EDT Tue Mar 13 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations of 3 to 5 inches are expected. * WHERE...Western Greenbrier County. * WHEN...Until noon EDT Wednesday. * ADDITIONAL DETAILS...Travel will be very difficult. Be prepared for significant reductions in visibility at times. Wind chills will be as low as 0 to 10 above by morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ001-018-VAZ007-009-015-WVZ042-043-141100- /O.CON.KRNK.WW.Y.0013.000000T0000Z-180314T1600Z/ Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of West Jefferson, Boone, Tazewell, Marion, Independence, Whitetop, Troutdale, Volney, Bluefield, Hinton, and Hix 1018 PM EDT Tue Mar 13 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT WEDNESDAY... * WHAT...Snow. Additional snow accumulations of 1 to 3 inches are expected, with localized higher amounts. * WHERE...Portions of southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...Until noon EDT Wednesday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Be prepared for reduced visibilities at times. Wind chills will be in the teens overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
725 WWUS41 KRNK 140807 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 407 AM EDT Wed Mar 14 2018 ....Accumulating Snow Expected Along the Western Mountains This Morning... WVZ508-141600- /O.CON.KRNK.WS.W.0003.000000T0000Z-180314T1600Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 407 AM EDT Wed Mar 14 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Heavy snow. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Western Greenbrier County. * WHEN...Until noon EDT today. * ADDITIONAL DETAILS...Plan on difficult travel conditions, including during the morning commute. Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NCZ001-018-VAZ007-009-015-WVZ042-043-141600- /O.CON.KRNK.WW.Y.0013.000000T0000Z-180314T1600Z/ Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of West Jefferson, Boone, Tazewell, Marion, Independence, Whitetop, Troutdale, Volney, Bluefield, Hinton, and Hix 407 AM EDT Wed Mar 14 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Snow. Additional snow accumulations of up to two inches are expected. * WHERE...Portions of southwest Virginia, northwest North Carolina and southeast West Virginia. * WHEN...Until noon EDT today. * ADDITIONAL DETAILS...Plan on slippery road conditions, including during the morning commute. Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
588 WWUS41 KRNK 141608 WSWRNK URGENT - WINTER WEATHER MESSAGE National Weather Service Blacksburg VA 1208 PM EDT Wed Mar 14 2018 .Strong short wave will exit off the Carolina coast early this afternoon. Drier air and warming aloft will reduce snow bands coverage over the mountains. Some snow showers will remain along western slopes with scattered flurries over the rest of the mountain through the afternoon. With little additional snow accumulation expected, winter headlines has been allowed to expire. WVZ508-141715- /O.EXP.KRNK.WS.W.0003.000000T0000Z-180314T1600Z/ Western Greenbrier- Including the cities of Quinwood, Duo, and Rainelle 1208 PM EDT Wed Mar 14 2018 ...WINTER STORM WARNING HAS EXPIRED... With little additional snow accumulation expected, winter headlines has been allowed to expire. $$ NCZ001-018-VAZ007-009-015-WVZ042-043-141715- /O.EXP.KRNK.WW.Y.0013.000000T0000Z-180314T1600Z/ Ashe-Watauga-Tazewell-Smyth-Grayson-Mercer-Summers- Including the cities of West Jefferson, Boone, Tazewell, Marion, Independence, Whitetop, Troutdale, Volney, Bluefield, Hinton, and Hix 1208 PM EDT Wed Mar 14 2018 ...WINTER WEATHER ADVISORY HAS EXPIRED... With little additional snow accumulation expected, winter headlines has been allowed to expire. $$ RCS
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Mar 13, 3:26 PM EDT, 8 minutes earlier.
Area forecast discussion, Mar 13, 3:26 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
326 PM EDT Tue Mar 13 2018
.SYNOPSIS...
A strong upper level system will cross the region from the
northwest tonight bringing snow showers mainly to the mountains
overnight into Wednesday. High pressure builds in behind this
feature for Wednesday night into Friday resulting in drier and
warmer weather through the end of the week. Another weak area
of low pressure will pass south of the area early in the
weekend.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 320 PM EDT Tuesday...
An upper level low will track from the Great Lakes this afternoon,
to Lake Erie tonight, then over the New England states tomorrow.
This broad area of low pressure will extend south to the southern
Appalachians mountains overnight into Wednesday. A strong short wave
attached to this low pressure system will dig across the Tennessee
Valley tonight then over the Carolinas Wednesday. With deep
northwest flow and modest moisture advection, accumulating snow is
likely for western slopes from western Greenbrier WV to Smyth VA.
Western Greenbrier could see 4 to 6 inches of snow, therefore we
will upgrade to a Winter Storm Warning. Meanwhile, Summers WV to
Smyth VA may get 1-4 inches. Accumulating snow is likely through the
morning, therefore we have extended warnings and advisories through
12 PM Wednesday. If this short wave tracks further south, western
slopes of NW NC could see upwards of 4 inches, but current track
should result in around 2 inches. Even though we are expected lower
amounts, we will issue an advisory for the NW NC mountains to line
up with surrounding offices. With the short wave tracking into the
Carolinas, accumulating snow of 1-2 inches is possible for the rest
of the mountains of SW VA but will be isolated to snow squalls
and/or channeling bands. A few of these snow squalls may push past
the Blue Ridge and over the foothills Wednesday morning. Snow
accumulations across the foothills will be under an inch, probably
more closer to a dusting. Can not rule out a few flurries over the
piedmont Wednesday morning as a surface wave develops over North
Carolina tonight, then tracks off the coast.
Waves move off the coast by the afternoon and Great Lakes
trajectories turn northward to the central Appalachians. Mountain
snow showers will begin to taper to flurries. Some light
accumulations are still possible along western slopes, but not
enough to extend advisory into the afternoon. Skies will begin to
clear through the afternoon, which will help promote mixing. Breezy
and gusty conditions will last into the evening.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 200 PM EDT Tuesday...
Upslope northwest flow to continue Wednesday night into part of
Thursday with yet another mid level impulse sliding just north which in
turn looks to result in another round of snow showers. This mainly late
Wednesday night into midday Thursday. However moisture not nearly as
deep or prolonged with this wave as the previous giving less digging so
appears snow amounts of around an inch or so far northwest for now, and
scattered snow showers farther south. Otherwise more clouds west and
mainly clear east but turning blustery overnight as the pressure
gradient tightens. Lows mostly in the 20s.
Upslope snow showers taper Thursday while northwest winds the main
issue between high pressure well to the northwest and low pressure
offshore. Models also show another weak trough crossing the region with
inversion levels quite low within a deepening west/northwest
trajectory. This along with a 45-50 kt 85h jet that will be enhanced by
a quick punch of warm advection should allow some higher speeds to mix
down given strong downsloping. Thus wind headlines may be needed on
Thursday so will include a mention in the HWO for now. Expect highs to
bounce into the 40s to near 50 and even approach 60 east per
downslope/heating of dry air.
Should start mainly clear Thursday night before fast northwest flow
aloft brings yet another streak of deeper moisture into the far west
just north of a warm front to the southwest. Latest soundings suggest
lots of dry air aloft ahead of this feature so cut back on pops with
some spotty light rain/snow possible far southwest late. Elsewhere some
increase in clouds with lows 20s north per less clouds and 30s
south/west.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 100 PM EDT Tuesday...
Overall northwest flow to remain in place into next week which will
keep the below normal temperature regime in place for the most part as
the area remains along a northwest-southeast oriented baroclinic zone
aloft. Models suggest a couple episodes of possible southern stream
connection, mainly Saturday with a sheared wave diving southeast just
south of the region, and a potential more complex wave at the end of
the period. In between should remain mainly dry but cool espcly Friday
with high pressure sliding in from the northwest, followed by some bump
up in highs closer to normal later Sunday into Monday as a period of
warm advection punches in ahead of the next impulse. Otherwise system
on Saturday appears to be a light/liquid event with deeper moisture
mainly south, and warm enough for rain since mainly during the day.
More induced cold air with stronger low pressure by next Tuesday could
introduce some frozen precip mainly north pending track, and at least
some upslope snow at the end. Highs mostly 40s to low 50s
Friday/Saturday, then 50s to around 60 Sunday/Monday, and 40s/low 50s
Tuesday.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 1240 PM EDT Tuesday...
Expect VFR conditions to prevail east of the upslope areas of
West Virginia, into southwest Virginia into this evening, so
zeroing in on MVFR to possibly IFR cigs at BLF/LWB with off and
on snow showers. Short wave will track across the Tennessee
Valley tonight, increasing the chances for low MVFR ceilings
and snow showers across the mountains into Wednesday morning.
Will see occasional wind gusts to 25 kts at ROA/BCB/BLF/
through this afternoon, though gradient starts to relax a bit
after 23z.
Extended Aviation Discussion...
The western mountains will see lingering MVFR conditions with
upslope clouds and snow showers through Wednesday afternoon,
with VFR conditions east of the Blue Ridge. Conditions are
expected to improve in all areas by the weekend with a notable
warming trend.
&&
.EQUIPMENT...
As of 430 AM EDT Tuesday...
The Mount Jefferson NWR will remain off the air until further
notice awaiting a part that was damaged during a high wind
event/power outage over a week ago. Inclement winter weather
could further delay the repair of this site until midweek.
Richlands NWR is working.
Please seek alternate sources for your weather information,
such as adjacent NWRs (Roanoke, Hinton WV, Lynchburg, South
Boston, Johnson City TN, Beckley WV, etc.), commercial sources,
and the internet. You can always access our web page at
www.weather/gov/rnk.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Winter Weather Advisory until noon EDT Wednesday for VAZ007-
009-015.
NC...Winter Weather Advisory until noon EDT Wednesday for NCZ001-
018.
WV...Winter Weather Advisory until noon EDT Wednesday for WVZ042-
043.
Winter Storm Warning until noon EDT Wednesday for WVZ508.
&&
SYNOPSIS...JH
NEAR TERM...RCS
SHORT TERM...JH
LONG TERM...JH
AVIATION...RCS
EQUIPMENT...AMS/RABHazardous weather outlook, Mar 13, 10:23 AM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1023 AM EDT Tue Mar 13 2018 VAZ007-WVZ042-043-508-141430- Tazewell-Mercer-Summers-Western Greenbrier- 1023 AM EDT Tue Mar 13 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ009>020-022>024-032>035-043>047-058-059-WVZ044-507-141430- Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox- Buckingham-Halifax-Charlotte-Monroe-Eastern Greenbrier- 1023 AM EDT Tue Mar 13 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-018-141430- Ashe-Watauga- 1023 AM EDT Tue Mar 13 2018 This Hazardous Weather Outlook is for northwest North Carolina. .DAY ONE...Today and tonight. Light snow accumulations are possible tonight into Wednesday morning. Accumulations up to 2 inches are possible along western slopes and higher elevations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ002>006-019-020-141430- Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin- 1023 AM EDT Tue Mar 13 2018 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Mar 13, 11:42 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 AM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM SNOW KING 36.28N 80.36W
03/12/2018 M2.8 INCH STOKES NC CO-OP OBSERVER
&&
EVENT NUMBER RNK1800441
11Local storm report, Mar 13, 11:43 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 AM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 NW WAGONER 36.42N 81.43W
03/13/2018 M5.0 INCH ASHE NC CO-OP OBSERVER
&&
EVENT NUMBER RNK1800442
11Local storm report, Mar 13, 11:44 AM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1144 AM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 1 WSW NORTH WILKESBORO 36.16N 81.15W
03/12/2018 M0.3 INCH WILKES NC CO-OP OBSERVER
&&
EVENT NUMBER RNK1800443
11Local storm report, Mar 13, 11:47 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 AM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 1 WSW NORTH WILKESBORO 36.16N 81.15W
03/12/2018 M2.5 INCH WILKES NC CO-OP OBSERVER
&&
EVENT NUMBER RNK1800444
11Local storm report, Mar 13, 11:51 AM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 AM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW LEWISBURG 37.80N 80.45W
03/12/2018 M5.0 INCH GREENBRIER WV CO-OP OBSERVER
&&
EVENT NUMBER RNK1800445
11Local storm report, Mar 13, 12:35 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1235 PM EDT TUE MAR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 2 NE BLACKSBURG 37.26N 80.39W
03/12/2018 M5.2 INCH MONTGOMERY VA NWS EMPLOYEE
&&
EVENT NUMBER RNK1800446
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:46 PM EDT | Special Weather Statement | RNK | Greenbrier, Mercer, Summers | 59 min |
Nearby
Winter Storm Warnings in West Virginia, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.